What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 30, 2:30 PM EST, 30 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
330 PM EDT Tue Jul 30 2019
.SYNOPSIS...
A cold front will slowly approach and cross the area Wednesday
night. Weak high pressure gradually builds into the region Thursday, and
settles over the region through the weekend and into the
early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Isolated showers and thunderstorms will continue over the next few
hours before instability begins to decrease once we start to lose
daytime heating. Main hazards will be brief locally heavy rain,
frequent lightning and gusty winds.
Otherwise, a mainly clear night with temperatures cooling into the
upper 60s to 70s tonight.
There is a moderate risk of rip current development for the Atlantic
Ocean beaches for the rest of today.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
An upper-level trough axis and slow moving cold front will slowly
work its way towards the region on Wednesday. More widespread
convective development will initiate during the day as
shortwave energy interacts with a pre-frontal trough.
SPC has placed the entire region in a marginal risk for severe
weather on Wednesday. Mid-level southwesterly flow of 25-30 kts
should be sufficient enough to support convective maintenance.
With moderate instability, steepening low-level lapse rates and
enhanced mid-level flow, any stronger storm will be able to
produce isolated damaging wind gusts.
Locally heavy rainfall is also possible as precipitable water values
near 2 inches. The main threat will be minor urban and poor drainage
flooding. Localized flash flooding cannot be ruled out if any storms
train over the same area with relatively weak steering flow.
Therefore, WPC has placed most of the area in a marginal risk for
excessive rainfall.
Despite a humid air mass in place, air temperatures on Wednesday are
likely to be several degrees cooler, with highs only in the mid
80s, so an extension of the heat advisory was not warranted.
The cold front will push through the region late Wednesday night,
with chances of rain and thunderstorms diminishing after dark.
Overnight lows will fall into the upper 60s to lower 70s.
There is a moderate risk of rip current development at Atlantic
Ocean beaches on Wednesday.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Dry weather returns on Thursday. Humidity levels will drop slightly
for late Thursday and Thursday night. Temperatures on Thursday will
be in the low to mid 80s.
Dry weather expected Friday and through the beginning of the week
with temperatures in the low to mid 80s. However, a few showers/t-
storms can not be ruled out, especially during the afternoon.
Late in the period a deeper Northeastern US trough is getting
established. At this time will continue with chance POPs for
Tuesday. Temperatures overall should average near to slightly above
normal along with moderate levels of humidity continuing.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Mainly VFR through the TAF period. An isolated thunderstorm is
possible this evening, which could result in MVFR or lower
conditions briefly.
Light S/SW Winds 10-15G20 kt with coastal sea breezes. Higher gusts
are possible near thunderstorms. Winds diminish after sunset
becoming light and variable in some locations.
A cold front will approach from the west on Wednesday bringing the
chance of thunderstorms mainly late in the TAF period. Will
introduce a PROB30 for TS after 19z but there could be a few
isolated TSTMS earlier.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Gusts may be occasional this evening.
KLGA TAF Comments: Gusts may be occasional this evening.
KEWR TAF Comments: Amendments may be needed for changing wind
direction. Gusts may be occasional this evening.
KTEB TAF Comments: Amendments may be needed for changing wind
direction. Gusts may be occasional this evening.
KHPN TAF Comments: No unscheduled amendments expected.
KISP TAF Comments: Gusts may be occasional this evening.
.OUTLOOK FOR 21Z WEDNESDAY THROUGH SUNDAY...
.21z Wednesday...Scattered showers/tstms with MVFR or lower
conditions possible...most widespread in the late afternoon and
evening.
.Thursday...Mainly VFR.
.Friday...Mainly VFR, except for a few showers or thunderstorms in
the afternoon/evening.
.Saturday and Sunday...Mainly VFR, except for a few showers or
thunderstorms that may develop in the afternoon.
&&
.MARINE...
Winds and seas will remain below Small Craft Advisory criteria
through Wednesday.
Sub SCA conditions are generally expected to continue during the
late week and into the weekend with a weak flow regime.
&&
.HYDROLOGY...
No widespread hydrologic impacts expected through tonight.
Showers and thunderstorms are likely Wednesday afternoon into early
Wednesday evening. Minor urban and poor drainage flooding is
possible with any thunderstorms and localized flash flooding cannot
be ruled out.
No widespread hydrologic impacts are forecast Thursday into early
next week.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides are running high due to a new moon.
Localized minor coastal flooding is possible on the south shore
bays and western Long Island Sound with evening high tides on
Wednesday and Thursday. Positive tidal departures as low as 1/4
to 1/2 ft are needed in spots for minor flood thresholds to be
reached.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 9 PM EDT this evening for CTZ005>012.
NY...Heat Advisory until 9 PM EDT this evening for NYZ067>075-
078>080-176>179.
NJ...Heat Advisory until 9 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...CB/Fig
NEAR TERM...CB
SHORT TERM...CB
LONG TERM...Fig
AVIATION...IRD
MARINE...CB/Fig
HYDROLOGY...CB/Fig
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jul 30, 2:31 PM EST, 29 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
331 PM EDT Tue Jul 30 2019
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>080-176>179-311945-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
331 PM EDT Tue Jul 30 2019
...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ330-335-338-340-345-350-353-355-NYZ081-311945-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Southeastern Suffolk-
331 PM EDT Tue Jul 30 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
southeast New York.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 2:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service New York NY
313 PM EDT Tue Jul 30 2019
NJZ006-106-NYZ072-075-176-301945-
Hudson-Eastern Essex-Northern Queens-New York (Manhattan)-Kings
(Brooklyn)-
313 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...KINGS AND NEW YORK
(MANHATTAN) COUNTIES...
At 311 PM EDT, a strong thunderstorm gust front was located over
Battery Park, or over Jersey City, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jersey City, Bayonne, Hoboken, Secaucus, Harrison, Midtown Manhattan,
Lower East Side, Union City, East Village, SoHo, Kearny, Brooklyn
Heights, Battery Park, Long Island City and Upper West Side.
LAT...LON 4074 7418 4078 7410 4076 7409 4078 7409
4079 7408 4082 7401 4080 7399 4080 7398
4081 7398 4071 7387 4066 7403 4067 7403
4067 7405 4065 7407 4065 7410
TIME...MOT...LOC 1911Z 243DEG 17KT 4070 7404
MDSpecial weather statement, Jul 30, 2:20 PM EST, 40 minutes before
Special Weather Statement
National Weather Service New York NY
320 PM EDT Tue Jul 30 2019
CTZ005-NYZ068-302000-
Northern Fairfield-Putnam-
320 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND
EASTERN PUTNAM COUNTIES...
At 320 PM EDT, a strong thunderstorm was located over Brewster,
moving northeast at 10 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Danbury, Lake Carmel, Sherman, Brewster, Newtown, Ridgefield, Bethel,
Brookfield, New Fairfield, Patterson, Putnam Lake, Brewster Hill and
Peach Lake.
LAT...LON 4153 7345 4150 7344 4151 7339 4149 7337
4147 7332 4147 7330 4145 7330 4145 7328
4144 7327 4134 7355 4137 7355 4136 7359
4146 7371 4152 7364 4153 7353 4161 7352
4164 7350
TIME...MOT...LOC 1920Z 231DEG 9KT 4143 7359
MDSpecial weather statement, Jul 30, 2:27 PM EST, 33 minutes before
Special Weather Statement
National Weather Service New York NY
327 PM EDT Tue Jul 30 2019
CTZ005-009-NYZ070-302000-
Northern Fairfield-Southern Fairfield-Northern Westchester-
327 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...
At 327 PM EDT, a strong thunderstorm was located over Greenwich, or
near Stamford, moving northeast at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Stamford, Norwalk, New Canaan, Fairfield, Greenwich, Westport,
Ridgefield, Darien, Wilton, Weston, Redding, Georgetown and Armonk.
LAT...LON 4112 7326 4111 7328 4112 7330 4109 7332
4099 7357 4100 7359 4098 7362 4112 7375
4133 7348
TIME...MOT...LOC 1927Z 236DEG 18KT 4110 7360
MDSpecial weather statement, Jul 30, 2:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service New York NY
332 PM EDT Tue Jul 30 2019
NYZ067-302015-
Orange-
332 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...
At 332 PM EDT, a strong thunderstorm was located over Matamoras,
moving northeast at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Middletown, Port Jervis, Howells, Cuddebackville, Otisville,
Huguenot, Scotchtown, Deerpark, Mechanicstown, Slate Hill and
Circleville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4146 7475 4148 7476 4149 7473 4150 7448
4157 7442 4145 7434 4133 7462 4136 7469
4137 7469 4138 7471 4139 7471 4140 7474
4143 7474 4143 7475 4144 7476
TIME...MOT...LOC 1932Z 236DEG 18KT 4136 7474
MDLocal storm report, Jul 30, 2:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
342 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG ROCKY POINT 40.95N 72.93W
07/30/2019 SUFFOLK NY PUBLIC
TREES DOWN ON ROCKY POINT BUSINESS DISTRICT BYPASS.
&&
DBRSpecial weather statement, Jul 30, 2:42 PM EST, 18 minutes before
Special Weather Statement
National Weather Service New York NY
342 PM EDT Tue Jul 30 2019
NYZ069>071-302015-
Rockland-Southern Westchester-Northern Westchester-
342 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WESTCHESTER AND ROCKLAND
COUNTIES...
At 342 PM EDT, a strong thunderstorm was located over Orangeburg, or
over Nyack, moving northeast at 10 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Ossining, Tarrytown, Dobbs Ferry, Nyack, Tappan, Pearl River,
Hawthorne, Orangeburg, Upper Nyack, Valley Cottage, Congers,
Briarcliff Manor, Pleasantville, Irvington and Blauvelt.
LAT...LON 4107 7370 4106 7369 4100 7389 4100 7391
4102 7396 4105 7401 4108 7403 4122 7386
TIME...MOT...LOC 1942Z 230DEG 10KT 4107 7394
MD